Texas, 2023Drought in Texas, June 1 to 30, 2023
June 1 to 30, 2023 · NWS SJT · 8 events in 8 counties and zones
The drought conditions improved across much of west central Texas during the month of June.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought conditions improved across much of west central Texas during the month of June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 31, 11:53 PM CST, 7 minutes earlier.
Area forecast discussion, May 31, 11:53 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1253 AM CDT Thu Jun 1 2023
...New AVIATION...
.SHORT TERM...
(This evening through Thursday)
Issued at 143 PM CDT Wed May 31 2023
No significant changes from the previous forecast for the short
term. Strong to severe thunderstorms are expected to develop over
the higher terrain to our west as a shortwave moves into the
region in southwest flow. Although most of this convection is
expected to remain west of our area, a few thunderstorms will
approach the western border of our CWA, so have included some 20%
chances across western parts of Crockett County. Have also kept
the 20-30% chances along/north of Interstate 20 in the Big Country
later tonight as convection late tonight may make it into this
area as it dissipates.
Otherwise, southeast winds at the surface will persist through
tomorrow afternoon, with a slight uptick in speeds on Thursday.
Lows tonight will be in the mid/upper 60s, and highs tomorrow will
be in the mid 80s to lower 90s.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 131 PM CDT Wed May 31 2023
Showers and thunderstorms that develop across the Permian Basin
and South Plains Thursday afternoon may track across the Big
Country (mainly northern portions) Thursday evening. Slight chance
PoPs were included for these areas Thursday evening. Expect
overnight lows in the mid to upper 60s.
An upper level trough will be centered across the Desert Southwest
Friday morning, then approach West Central Texas Friday evening.
Meanwhile, the dryline is forecast to advance east into the Permian
Basin and and Trans-Pecos region by late afternoon. Scattered to
numerous showers and thunderstorms are forecast to develop along the
dryline by late afternoon. Initially supercells will be favored with
one or more thunderstorm complexes developing and tracking east
across the forecast area. Strong to severe thunderstorms are
possible, with large hail and damaging winds being the main hazards,
although a tornado is also possible. In addition, locally heavy
rainfall is possible. An unsettled weather pattern will continue
Saturday through Monday, with scattered, mainly diurnally driven,
showers and thunderstorms each day. Again, locally heavy rainfall
will be possible. Temperatures Saturday through Monday will
generally remain below normals, with highs in the 80s and lows in
the 80s.
Late Monday, an upper level low will move ashore Southern
California. Models have come into better agreement, with this low
meandering across Southern California or western portions of the
Desert Southwest for the middle of next week. This will keep rain
chances across our area generally in the slight chance to low end
chance category. Temperatures will remain below normal, with highs
generally in the mid to upper 80s.
&&
.AVIATION...
(06Z TAFS)
Issued at 1249 AM CDT Thu Jun 1 2023
Stratus will develop once again towards daybreak and affect
all terminals except KABI through mid to late morning. Should
see mostly MVFR ceilings but some IFR ceilings will be possible
mainly at KSOA. Ceilings will lift/scatter to VFR by 18Z.
Southwest winds will again become gusty by mid morning through
afternoon but will diminish by early evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 87 68 88 64 / 10 10 30 60
San Angelo 90 68 89 64 / 0 0 20 40
Junction 89 67 89 65 / 0 0 0 30
Brownwood 88 67 90 64 / 0 0 10 40
Sweetwater 88 68 86 63 / 20 10 50 60
Ozona 86 68 84 66 / 0 0 20 30
Brady 87 67 88 65 / 0 0 10 30
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...20
LONG TERM....Daniels
AVIATION...24
Hazardous weather outlook, May 31, 1:00 PM CST, 11 hours before
Hazardous Weather Outlook
National Weather Service San Angelo TX
200 PM CDT Wed May 31 2023
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
200 PM CDT Wed May 31 2023
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Thunderstorms will be possible across the area Friday afternoon
and evening. Some of the storms may be severe west of an Abilene,
San Angelo to Sonora line. The main hazards will be large hail
and damaging winds, along with the potential for heavy rainfall
and localized flooding. Scattered thunderstorms will be possible
through early next week, which may result in localized flooding.
Any thunderstorms that occur will produce dangerous cloud to
ground lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Fisher
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Fisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Fisher County during the month of June.
Drought, Nolan
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Nolan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Nolan County during the month of June.
Drought, Taylor
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Taylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Taylor County during the month of June.
Drought, Sterling
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Sterling forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Sterling County during the month of June.
Drought, Coke
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Coke forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Coke County during the month of June.
Drought, Runnels
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Runnels forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Runnels County during the month of June.
Drought, Mason
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Mason County during the month of June.
Drought, Kimble
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe/extreme drought conditions across Kimble County during the month of June.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Idaho, June 1 to 28, 2023$1.9 million · 1 event
- Flood in Idaho, June 1 to 10, 2023$1.5 million · 1 event
- Flooding in South Dakota, June 1 to 30, 2023$276,000 · 6 events
- Drought in Kansas, June 1 to 30, 202326 events
- Drought in Nebraska, June 1 to 30, 202324 events
- Drought in Nebraska, June 1 to 30, 202320 events
- Flash Flood and Hail in Texas, June 1 to 4, 20232.75 in hail · 20 events
- Drought in Oklahoma, June 1 to 19, 202319 events
- Drought in Missouri, June 1 to 30, 202315 events
- Drought in Missouri, June 1 to 30, 202315 events
- Drought in South Dakota, June 1 to 30, 202314 events
- Drought in Texas, June 1 to 30, 202311 events